Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 67, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 21, 2017, 4:15 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2017, 4:15 AM EDT (08:15 UTC)
- Expired
- Jun 21, 2017, 9:02 PM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
272 WHUS71 KOKX 210815 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 415 AM EDT WED JUN 21 2017 ...GUSTY NEAR SHORE WINDS THIS AFTERNOON AND ROUGH SEAS ON THE OCEAN INTO TONIGHT... ANZ350-353-211615- /O.CAN.KOKX.SW.Y.0014.000000T0000Z-170621T1000Z/ /O.NEW.KOKX.SC.Y.0067.170621T0815Z-170622T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 415 AM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH NEAR SHORE GUSTS AROUND 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-340-345-355-211615- /O.NEW.KOKX.SC.Y.0067.170621T1600Z-170622T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST WINDS 10 TO 15 KT WITH NEAR SHORE GUSTS AROUND 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
048 WHUS71 KOKX 211552 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1152 AM EDT WED JUN 21 2017 ...GUSTY NEAR SHORE WINDS THIS AFTERNOON AND ROUGH SEAS ON THE OCEAN INTO TONIGHT... ANZ335-338-340-345-355-212200- /O.CON.KOKX.SC.Y.0067.170621T1600Z-170622T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1152 AM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-212200- /O.CON.KOKX.SC.Y.0067.000000T0000Z-170622T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1152 AM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH NEAR SHORE GUSTS AROUND 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
315 WHUS71 KOKX 211938 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EDT WED JUN 21 2017 ...ROUGH SEAS ON THE OCEAN INTO TONIGHT... ANZ335-338-340-345-355-212045- /O.CAN.KOKX.SC.Y.0067.000000T0000Z-170622T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 338 PM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE EXPECTED TO PREVAIL BELOW ADVISORY CRITERIA INTO THIS EVENING. $$ ANZ350-353-220600- /O.CON.KOKX.SC.Y.0067.000000T0000Z-170622T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 338 PM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
422 WHUS71 KOKX 220102 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 902 PM EDT WED JUN 21 2017 ...OCEAN SEAS HAVE SUBSIDED... ANZ350-353-220215- /O.CAN.KOKX.SC.Y.0067.000000T0000Z-170622T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 902 PM EDT WED JUN 21 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS ACROSS THE OCEAN WATERS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 1:40 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 1:40 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
140 AM EDT Wed Jun 21 2017
.SYNOPSIS...
A weak cold front passes east as another weak cold front
approaches tonight and moves through Wednesday. A series of
frontal systems will impact the area through early next week,
the first Friday into early Saturday morning, and then another
late Sunday into Sunday night. Weak high pressure precedes and
follows both of these systems.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Updated for current temperatures, dew points, winds, and sky
through tonight.
Upper level trough and associated shortwave approaches from the
west tonight, as this feature pivots across the Great Lakes
region.
Partly cloudy to mostly clear skies are anticipated tonight
ahead of this feature, along with dry weather conditions. Any
shower would be isolated later tonight.
A light west flow prevails, and temperatures will fall and
range from the upper 50s across the interior to around 70
around NYC.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Main trough remains extended across the northeast as
shortwave/PVA moves across New England during the daytime.
A weak cold front at the sfc along with weak instability may be
enough to trigger a few showers/thunderstorms during the late
morning and afternoon hours. Otherwise, mostly sunny skies will
give way to a few more clouds in the afternoon before some
clearing occurs at night as the shortwave passes, and diurnal
instability wanes.
A persistent west/southwest wind will boost temperatures well
into the 80s, similar to today. Deeper mixing across the
interior and away from marine influences will allow for higher
gusts.
Temperatures Wednesday night will fall into the 50s and 60s,
per a mos blend.
There is a moderate risk of rip current development at the ocean
beaches Wednesday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
An active northern branch of the polar jet will remain across
the northern tier of the country with the mean upper trough
residing from the Northern Plains into the Northeast. This will
allow for several frontal systems to impact the area during the
time, the first Friday into Friday night, and then another late
Sunday into Monday. Weak high pressure will both precede and
follow each of these systems.
There is better agreement among the 12Z global models through
the weekend with some subtle timing issues with multiple frontal
boundaries. Th biggest difference arises Monday into Tuesday as
the ECMWF stalls the cold front farther north across the Mid
Atlantic with the forecast area along the northern edge of
overrunning rains. The GFS is suppressed farther south with dry
conditions and weak high pressure moving across the area. The
ECMWF is focused on short waved energy digging in the backside
of the upper trough across the midwest and upper Mississippi
Valley. This in turn keeps higher heights across the eastern
seaboard, and thus the frontal boundary stalls farther north.
Took a model consensus approach here with a low chance of
showers at this time.
Prior to that time, a warm front passes through on Friday with
a cold frontal passage late Friday night into Saturday morning.
There are small timing difference with the possibility of
showers lingering into Saturday morning. There is marginal
instability and shear with a chance of scattered convection at
this time. Another cold front works across the area late Sunday.
Remnants of Tropical Cyclone Cindy will likely pass well south
of the area Sunday, with limited moisture for this frontal
system to work, Thus, only a low chance of showers. This will
have to be watched closely though as the 00Z ECMWF was amplified
enough with the upper trough to the west to track to remnants
farther north, but still south of the region.
Temperatures through much of the period will be near or just
above seasonable levels.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A weak front moves through the region this afternoon.
VFR. Isolated shra/tsra activity late this afternoon/early
evening. Wind gusts of 30 to 40 kt possible with any activity.
WSW-SW flow increases through the morning...with gusts to 25 kt
this afternoon. Isolated gusts to 30 kt. S seabreeze development
expected for south coastal terminals...with sustained 20 kt
possible for KJFK.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SUNDAY...
.Late Wednesday night...VFR.
.Thursday...VFR.
.Friday...Chance of mainly aftn showers/tstms with MVFR or
lower conds. SW gusts around 20 kt.
.Saturday...CHC early -shra/MVFR, otherwise VFR. NW gusts
20-25 kt.
.Sunday...VFR.
&&
.MARINE...
Winds and gusts have diminished across the forecast waters, and
near shore gusts have also diminished, and were below 25 knots.
Ocean seas west of Fire Island Inlet have also subsided to
below small craft advisory levels. Therefore, have cancelled
the advisory for the non ocean waters and for the ocean waters
west of Fire Island Inlet. East of Fire Island Inlet converted
the small craft to hazardous seas only with winds below 25
knots. Southerly swells will ensure 5 ft seas over the ocean
waters lingering for most of the night.
On Wednesday, nearshore gusts up to 20 kt are possible, and
borderline ocean seas in the 4 to 5 ft range are expected. At
this time, do not foresee SCA criteria being met, but stay tuned
for possible headlines once the current headlines expire.
Southerly swells of 5-6 ft will maintain SCA conditions on the
ocean waters this afternoon. Near shore gusts to 25 kt expected
this afternoon with deep mixing.
There will be sub-SCA conditions until Friday afternoon, at
which time seas on the ocean could reach 5 ft ahead of an
approaching cold front. Once the front clears the area on
Saturday, sub-SCA conditions are then expected for the
remainder of the weekend.
&&
.HYDROLOGY...
No flooding impacts are anticipated through Sunday.
&&
.TIDES/COASTAL FLOODING...
With the approach of a new moon, occurring Friday evening,
astronomical tides will be increasing through the week and will
be running very high, especially during the high tide cycles
Thursday evening and Friday evening. In addition, a long period
southerly swell Thursday, and an onshore flow Thursday into
Friday, will contribute to the tidal departures. Widespread
minor coastal flooding is possible with the Thursday and Friday
evening high tide cycles across the south shore back bays of
western Long Island. Minor coastal flooding will also be
possible Thursday and Friday evening across portions of western
Long Island Sound.
&&
.EQUIPMENT...
KOKX weather radar is scheduled for maintenance starting this
Friday June 23rd for a period of 3 days.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT early
this morning for ANZ350-353.
&&
SYNOPSIS...DW/PW
NEAR TERM...MET/PW
SHORT TERM...PW
LONG TERM...DW
AVIATION...NV
MARINE...MET/DW/PW
HYDROLOGY...DW/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jun 20, 9:09 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 909 PM EDT Tue Jun 20 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-211000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 909 PM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-211000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 909 PM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:51 AM EDT | Rip Current Statement | OKX | Suffolk | 15 hr |
| Jun 21, 4:47 PM EDT | Special Weather Statement | OKX | Dutchess | 43 min |
| Jun 21, 5:21 PM EDT | Special Weather Statement | OKX | Nassau | 24 min |
| Jun 21, 4:20 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 40 min |
| Jun 21, 6:23 PM EDT | Special Weather Statement | OKX | 22 min |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.